RUS  ENG JOURNALS   PEOPLE   ORGANISATIONS   CONFERENCES   SEMINARS   VIDEO LIBRARY   PACKAGE AMSBIB
General information
Latest issue
Archive
Impact factor

Search papers
Search references

RSS
Latest issue
Current issues
Archive issues
What is RSS



Algebra Discrete Math.:
Year:
Volume:
Issue:
Page:
Find






Personal entry:
Login:
Password:
Save password
Enter
Forgotten password?
Register


Algebra Discrete Math., 2009, Issue 1, Pages 83–110 (Mi adm110)  

This article is cited in 1 scientific paper (total in 1 paper)

RESEARCH ARTICLE

Algebra in the Stone-$\check C$ech compactification: applications to topologies on groups

I. V. Protasov

Department of Cybernetics, Kyiv National University, Volodimirska 64, Kyiv 01033, Ukraine

Abstract: For every discrete group $G$, the Stone-$\check{C}$ech compactification $\beta G$ of $G$ has a natural structure of compact right topological semigroup. Assume that $G$ is endowed with some left invariant topology $\Im$ and let $\overline{\tau}$ be the set of all ultrafilters on $G$ converging to the unit of $G$ in $\Im$. Then $\overline{\tau}$ is a closed subsemigroup of $\beta G$. We survey the results clarifying the interplays between the algebraic properties of $\overline{\tau}$ and the topological properties of $(G,\Im)$ and apply these results to solve some open problems in the topological group theory.
The paper consists of 13 sections: Filters on groups, Semigroup of ultrafilters, Ideals, Idempotents, Equations, Continuity in $\beta G$ and $G^*$, Ramsey-like ultrafilters, Maximality, Refinements, Resolvability, Potential compactness and ultraranks, Selected open questions.

Keywords: Stone-$\check{C}$ech compactification, product of ultrafilters, idempotents, ideals, maximality, resolvability, extremal disconnectedness.

Full text: PDF file (334 kB)

Bibliographic databases:
MSC: 22A05, 22A15, 22A20, 05A18, 54A35, 54D80
Received: 09.04.2009
Revised: 02.05.2009
Language:

Citation: I. V. Protasov, “Algebra in the Stone-$\check C$ech compactification: applications to topologies on groups”, Algebra Discrete Math., 2009, no. 1, 83–110

Citation in format AMSBIB
\Bibitem{Pro09}
\by I.~V.~Protasov
\paper Algebra in the Stone-$\check C$ech compactification: applications to topologies on groups
\jour Algebra Discrete Math.
\yr 2009
\issue 1
\pages 83--110
\mathnet{http://mi.mathnet.ru/adm110}
\mathscinet{http://www.ams.org/mathscinet-getitem?mr=2542497}
\zmath{https://zbmath.org/?q=an:1199.22002}


Linking options:
  • http://mi.mathnet.ru/eng/adm110
  • http://mi.mathnet.ru/eng/adm/y2009/i1/p83

    SHARE: VKontakte.ru FaceBook Twitter Mail.ru Livejournal Memori.ru


    Citing articles on Google Scholar: Russian citations, English citations
    Related articles on Google Scholar: Russian articles, English articles

    This publication is cited in the following articles:
    1. Banakh T., Lyaskovska N., “Completeness of Invariant Ideals in Groups”, Ukr. Math. J., 62:8 (2011), 1187–1198  crossref  mathscinet  isi  elib  scopus
  • Algebra and Discrete Mathematics
    Number of views:
    This page:105
    Full text:49
    First page:1

     
    Contact us:
     Terms of Use  Registration  Logotypes © Steklov Mathematical Institute RAS, 2020